Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2016, 9:16 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2016, 9:16 PM EDT (01:16 UTC)
- Expired
- Jul 2, 2016, 10:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:04 PM EDT | TSTM WND DMG | 4 Sse South Boston, VA | TREE DOWN ON EAST HYCO ROAD. |
| Jul 2, 10:14 PM EDT | TSTM WND DMG | 5 Nnw Turbeville, VA | TWO TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF ROUTES 683 AND 680. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WUUS51 KRNK 030116
SVRRNK
VAC037-083-143-030215-
/O.NEW.KRNK.SV.W.0149.160703T0116Z-160703T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT SAT JUL 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHARLOTTE COUNTY IN VIRGINIA...
NORTHEASTERN PITTSYLVANIA COUNTY IN VIRGINIA...
CENTRAL HALIFAX COUNTY IN VIRGINIA...
* UNTIL 1015 PM EDT
* AT 916 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MT AIRY...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
MT AIRY...
CLOVER...
AND REDOAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
3668 7870 3664 7871 3659 7871 3657 7873
3680 7939 3702 7923 3680 7857
TIME...MOT...LOC 0116Z 293DEG 24KT 3688 7919
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
796
WWUS51 KRNK 030139
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT SAT JUL 2 2016
VAC037-083-143-030215-
/O.CON.KRNK.SV.W.0149.000000T0000Z-160703T0215Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
939 PM EDT SAT JUL 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTH CENTRAL CHARLOTTE...NORTHEASTERN PITTSYLVANIA AND CENTRAL
HALIFAX COUNTIES...
AT 939 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGEWAY...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
MT AIRY...
CLOVER...
AND REDOAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
3668 7870 3664 7871 3659 7871 3657 7873
3680 7939 3702 7923 3680 7857
TIME...MOT...LOC 0139Z 295DEG 20KT 3682 7905
HAIL...1.00IN
WIND...60MPH
$$
KK113
WWUS51 KRNK 030216
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 PM EDT SAT JUL 2 2016
VAC037-083-143-030225-
/O.EXP.KRNK.SV.W.0149.000000T0000Z-160703T0215Z/
CHARLOTTE VA-PITTSYLVANIA VA-HALIFAX VA-
1016 PM EDT SAT JUL 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL
CHARLOTTE...NORTHEASTERN PITTSYLVANIA AND CENTRAL HALIFAX COUNTIES
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3670 7865 3667 7863 3669 7865 3669 7868
3668 7870 3664 7871 3659 7871 3657 7873
3680 7939 3702 7923 3680 7857
TIME...MOT...LOC 0212Z 293DEG 24KT 3682 7905
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:02 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 2, 8:02 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 802 PM EDT SAT JUL 2 2016 .SYNOPSIS... A weak cold front has stalled across the Carolinas today. This front will advance northward as a warm front on Monday.This boundary will allow storms to track into the region Monday and Tuesday. && .NEAR TERM /THROUGH SUNDAY/... As of 628 pm EDT Saturday... Made some minor adjustments to temperatures for this evening into tonight. Temperatures were shaped initially with sfc obs and trends, then leaned towards lav guidance. Used a blend of the Hiresw- arw-east and HRRR for pops for this evening into tonight. This captures the low level convergence and pull of moisture along the Southern Blue Ridge mountains. As of 330 PM EDT Saturday... A surface front has stalled across the Carolinas today. This afternoon, thunderstorms began to fire along this boundary and were tracking east towards the coast. Over the forecast area, low level winds are weak and out of the southeast. Showers began to form around noon with the aid of an upslope component across NW North Carolina and the Grayson Highlands. So far, none of these storms have developed lighting. Despite having some modest CAPE, a warm cap around 9 kft should keep these showers from becoming to intense this evening. However, with abundant moisture in the region (dew points in the mid 60s to lower 70s), some showers may be heavy at times. Overnight, zonal flow aloft will push showers east into the piedmont. Couple this convection with a weak short wave and warm air advection over easterly flow, showers will likely expand in areal coverage and last through much of the night across the foothills and piedmont counties. Rain falling into this easterly flow will help enhance wedge-like environment Sunday, keeping temperatures cooler than normal. High temperatures Sunday north of highway 460 could be around 10F cooler than normal, while south will range from near normal to 5F cooler than normal. With these cooler temperatures, the threat for severe weather has been downgraded from marginal to general thunderstorms. With a southwesterly jetlet in the vicinity, some heavy downpours are possible across the south with PWATS increasing to nearly 2 inches. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 240 PM EDT Saturday... During this portion of the forecast a stalled west-east oriented frontal boundary will slowly lift north of the region. While this is occurring, an area of low pressure will progress from the Central Plains states into the Ohio Valley. The result will be a generous coverage of showers and storms across the region, most particular in areas nearest the frontal boundary. As the boundary lifts north, so will the focus for the best coverage until about Tuesday. By Tuesday, the cold front associated with the arriving low will make its way towards and then into and cross the forecast area. This will refocus our best chances to precipitation to the western sections of the region, then into eastern sections by Tuesday evening with the passage of this cold front. Isolated to scattered showers will lingering into the overnight hours Tuesday night. This scenario offers a Monday that may prove to be an active weather day. Heavy precipitation is a concern primarily across northern sections of the region. Outside of widespread cloud cover, southern sections will have the best chance of significant daytime heating, and this region will have a better potential for strong to severe storm activity. Temperatures during this portion of the forecast will trend milder each day, with readings on Tuesday being about five degrees above normal. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 255 PM EDT Saturday... During this portion of the forecast, an upper ridge is progged to develop across the mid and lower Mississippi River valleys. Steering flow across our region will trend northwest, and we will have the potential for multiple disturbances rounding the top of this ridge and heading toward or into our region. This will keep our forecast activity with daily chances of showers and storms. Model guidances varies as to the path and timing of these features, so confidence is which time period will have the greatest potential is low. However, right not a consensus solution would place Friday as the day with the best potential. Each day, western sections will have a better chance than the east given the trajectories of the disturbances, and northwest subsidence flow across the Piedmont. Temperatures will continue to climb higher the remainder of the week and into the start of the upcoming weekend. By Friday/Saturday temperatures will average five to ten degrees above normal. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 801 PM EDT Saturday... A weak cold front that crossed the Blue Ridge this afternoon has stalled to our south across North Carolina tonight. The afternoon convection which developed along and east of the Blue Ridge mountains will diminish or dissipate with the loss of solar heating this evening into tonight. Otherwise will maintain VFR outside of any convection but with more VFR cumulus canopy especially southern sections where will be closer to the front. A wave along the front to the south may keep some convection going just north of the front tonight with best coverage east of the Blue Ridge overnight. Since uncertainty as to the extent of coverage will only include a SHRA vicinity mention in spots. However, model trends suggest potential for rather widespread MVFR to ocnl IFR cigs in all locations excluding KBLF. Ceilings will lower to sub-VFR with at pockets of MVFR/ifr conditions in fog. The front will remain stalled over the region Sunday with scattered mvfr showers and thunderstorms expected. Medium to high confidence in ceiling and visibilities during the taf period. High confidence in winds during the taf period. Extended discussion... The front will remain stalled over the region Sunday night into Tuesday which may yield some heavier rain and storms at times as complexes of showers and thunderstorms spill east. Overall VFR outside storms except more widespread sub-VFR possible later Sunday into Wednesday, and at night with fog/low clouds. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...KK/RCS SHORT TERM...DS LONG TERM...DS AVIATION...KK/RCS
Hazardous weather outlook, Jul 2, 3:45 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT SAT JUL 2 2016 VAZ007-009>014-018-023-035-046-047-WVZ042>044-031945- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-BOTETOURT- AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- 345 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. SOME THUNDERSTORMS COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS OF HEAVIER RAINFALL AND PERSISTENT THUNDERSTORMS. DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-022-032>034-043>045-058-059-031945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 345 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALIZED FLOODING OR FLASH FLOODING WILL ALSO BE POSSIBLE IN THE AREAS OF STRONGER AND MORE PERSISTENT THUNDERSTORMS. FOR THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-024-WVZ507-508-031945- ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-WESTERN GREENBRIER- 345 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. THE MAIN THREAT WILL BE FROM VERY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. SOME THUNDERSTORMS COULD ALSO BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. DURING THE REMAINDER OF THE PERIOD...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 8:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT SAT JUL 2 2016
VAZ044-045-058-059-030130-
CHARLOTTE-HALIFAX-CAMPBELL-PITTSYLVANIA-
825 PM EDT SAT JUL 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
CHARLOTTE...NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND
NORTHWESTERN HALIFAX COUNTIES...
AT 824 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRETNA...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HURT...
GRETNA...
BROOKNEAL...
PHENIX...
AND MT AIRY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3689 7947 3700 7948 3701 7947 3701 7946
3702 7946 3703 7948 3706 7949 3706 7944
3708 7943 3719 7871 3692 7867
TIME...MOT...LOC 0024Z 263DEG 28KT 3700 7940
KKSpecial weather statement, Jul 2, 8:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT SAT JUL 2 2016
VAZ044-058-030130-
HALIFAX-PITTSYLVANIA-
857 PM EDT SAT JUL 2 2016
...A THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND WEST
CENTRAL HALIFAX COUNTIES...
AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER CHALK LEVEL...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...
INGRAM...
JAVA...
LEDA...
AND CRYSTAL HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3690 7936 3690 7928 3692 7883 3675 7881
3673 7924
TIME...MOT...LOC 0056Z 305DEG 12KT 3693 7929
JJMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Jul 2, 8:57 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 2, 10:08 PM EDT | Special Weather Statement | RNK | Franklin | 67 min |
| Jul 2, 10:23 PM EDT | Special Weather Statement | RNK | Halifax | 67 min |
| Jul 2, 10:52 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, City of Martinsville | 53 min |
| Jul 2, 11:21 PM EDT | Special Weather Statement | RNK | Pittsylvania | 54 min |
| Jul 2, 11:38 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 52 min |
| Jul 2, 11:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 58 min |
| Jul 3, 12:49 AM EDT | Areal Flood Advisory | RNK | Henry, Pittsylvania, City of Danville | 3 hr |
| Jul 3, 3:03 PM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Rockbridge and 3 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.